U.S. doctors online nowAsk doctors free
CA
A 25-year-old male asked:

I have dry mouth. can medicine cause them when i stop taking them? stopped geodon, (ziprasidone) zyprexa, abilify, seroquel? still have dry mouth and tongue.

2 doctor answers6 doctors weighed in
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
Stay adequately: Hydrated and make sure your prescriber is aware. Please get tested for sjögren's syndrome which can cause chronic dry mouth. Dry mouth should not continue after the meds are stopped. Talk to your family doctor about treatments of dry mouth that are available, including Bethanechol and xyzal (levocetirizine). Best wishes.
Dr. James Goodpaster
Dentistry 29 years experience
May Take Time: You don't say how long since you stopped taking the meds. All of these as well as many other meds can cause dry mouth ; many of these remain in the body for several hours up to days before completely clearing so with time it should improve. You can use biotene or any mouthwash without alcohol to help with the dryness. If it persists for more than 1-2 weeks, see you should see your dentist.
Dr. Eric Rubinstein
Specializes in Psychiatry
Try sucking several sugarless hard candies per day.
Aug 17, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 30, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.